Alert archive / Oregon / Freeze Warnings in 2008
Freeze Warning 21, NWS Medford, OR
NWS Medford, OR issued this freeze warning at Oct 9, 2008, 1:29 PM PDT for Siskiyou County, California; 5 counties in Oregon. It took effect at Oct 11, 2008, 1:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2008, 1:29 PM PDT (20:29 UTC)
- In effect from
- Oct 11, 2008, 1:00 AM PDT
- Expired
- Oct 11, 2008, 9:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 092029 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 129 PM PDT THU OCT 9 2008 ...MUCH COLDER AIR WILL MOVE INTO SOUTHERN OREGON AND NORTHERN CALIFORNIA... CAZ080>082-ORZ024>026-100500- /O.UPG.KMFR.FZ.A.0003.081011T0800Z-081011T1600Z/ /O.NEW.KMFR.FZ.W.0021.081011T0800Z-081011T1600Z/ /O.UPG.KMFR.FZ.A.0004.081012T0800Z-081012T1600Z/ /O.NEW.KMFR.FZ.W.0022.081012T0800Z-081012T1600Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA... WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...GRANTS PASS... STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND 129 PM PDT THU OCT 9 2008 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY. A FREEZE WARNING HAS ALSO BEEN ISSUED. THIS FREEZE WARNING IS IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. THE FREEZE WATCH IS NO LONGER IN EFFECT. A COLD AIR MASS WILL MOVE INTO SOUTHERN OREGON AND NORTHERN CALIFORNIA FRIDAY. THIS COLD AIR MASS WILL REMAIN OVER THE REGION THROUGH SUNDAY MORNING. AT THE SAME TIME CLOUDS ARE EXPECTED TO DECREASE WITH FRIDAY NIGHT WEST OF THE CASCADES ALONG WITH DECREASING WINDS. THIS WILL ALLOW TEMPERATURES TO FALL OFF QUICKLY AFTER DARK. LOW TEMPERATURES SATURDAY AND SUNDAY MORNING WILL BE IN THE MID 20S TO LOWER 30S IN THE VALLEYS OF THE WATCH AREA AND IN THE LOWER TO MIDDLE 30S ALONG THE RIDGES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ ORZ021-023-100500- /O.NEW.KMFR.FZ.W.0021.081011T0800Z-081011T1600Z/ /O.NEW.KMFR.FZ.W.0022.081012T0800Z-081012T1600Z/ SOUTH CENTRAL OREGON COAST-CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...ROSEBURG...SUTHERLIN...GREEN 129 PM PDT THU OCT 9 2008 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY. A FREEZE WARNING HAS ALSO BEEN ISSUED. THIS FREEZE WARNING IS IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY. A COLD AIR MASS WILL MOVE INTO SOUTHERN OREGON AND NORTHERN CALIFORNIA FRIDAY. THIS COLD AIR MASS WILL REMAIN OVER THE REGION THROUGH SUNDAY MORNING. AT THE SAME TIME CLOUDS ARE EXPECTED TO DECREASE WITH FRIDAY NIGHT WEST OF THE CASCADES ALONG WITH DECREASING WINDS. THIS WILL ALLOW TEMPERATURES TO FALL OFF QUICKLY AFTER DARK. THE COLDEST TEMPERATURES WILL BE MOSTLY AWAY FROM THE COAST. LOW TEMPERATURES SATURDAY AND SUNDAY MORNING WILL BE IN THE MID 20S TO LOWER 30S IN THE VALLEYS OF THE WATCH AREA AND MOSTLY AWAY FROM THE COAST. TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 30S ALONG THE RIDGES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ PETRUCELLI
9 follow-up statements
000 WWUS76 KMFR 092131 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 231 PM PDT THU OCT 9 2008 ...MUCH COLDER AIR WILL MOVE INTO SOUTHERN OREGON AND NORTHERN CALIFORNIA... CAZ080>082-ORZ021-023>026-100545- /O.CON.KMFR.FZ.W.0021.081011T0800Z-081011T1600Z/ /O.CON.KMFR.FZ.W.0022.081012T0800Z-081012T1600Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL OREGON COAST- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA... WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...COOS BAY... NORTH BEND...REEDSPORT...COQUILLE...ROSEBURG...SUTHERLIN... GREEN...GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD... ASHLAND 231 PM PDT THU OCT 9 2008 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY. A FREEZE WARNING HAS ALSO BEEN ISSUED. THIS FREEZE WARNING IS IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY. A COLD AIR MASS WILL MOVE INTO SOUTHERN OREGON AND NORTHERN CALIFORNIA FRIDAY. THIS COLD AIR MASS WILL REMAIN OVER THE REGION THROUGH SUNDAY MORNING. AT THE SAME TIME CLOUDS ARE EXPECTED TO DECREASE WITH FRIDAY NIGHT WEST OF THE CASCADES ALONG WITH DECREASING WINDS. THIS WILL ALLOW TEMPERATURES TO FALL OFF QUICKLY AFTER DARK. THE COLDEST TEMPERATURES WILL BE MOSTLY AWAY FROM THE COAST. LOW TEMPERATURES SATURDAY AND SUNDAY MORNING WILL BE IN THE MID 20S TO LOWER 30S IN THE VALLEYS OF THE WARNING AREA AND MOSTLY AWAY FROM THE COAST. TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 30S ALONG THE RIDGES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ PETRUCELLI
000 WWUS76 KMFR 092136 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 236 PM PDT THU OCT 9 2008 ...MUCH COLDER AIR WILL MOVE INTO SOUTHERN OREGON AND NORTHERN CALIFORNIA... CAZ080>082-ORZ021-023>026-100545- /O.CON.KMFR.FZ.W.0021.081011T0800Z-081011T1600Z/ /O.CON.KMFR.FZ.W.0022.081012T0800Z-081012T1600Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL OREGON COAST- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA... WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...COOS BAY... NORTH BEND...REEDSPORT...COQUILLE...ROSEBURG...SUTHERLIN... GREEN...GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD... ASHLAND 236 PM PDT THU OCT 9 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT. A COLD AIR MASS WILL MOVE INTO SOUTHERN OREGON AND NORTHERN CALIFORNIA FRIDAY. THIS COLD AIR MASS WILL REMAIN OVER THE REGION THROUGH SUNDAY MORNING. AT THE SAME TIME CLOUDS ARE EXPECTED TO DECREASE WITH FRIDAY NIGHT WEST OF THE CASCADES ALONG WITH DECREASING WINDS. THIS WILL ALLOW TEMPERATURES TO FALL OFF QUICKLY AFTER DARK. THE COLDEST TEMPERATURES WILL BE MOSTLY AWAY FROM THE COAST. LOW TEMPERATURES SATURDAY AND SUNDAY MORNING WILL BE IN THE MID 20S TO LOWER 30S IN THE VALLEYS OF THE WARNING AREA AND MOSTLY AWAY FROM THE COAST. TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 30S ALONG THE RIDGES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ PETRUCELLI
000 WWUS76 KMFR 092147 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 247 PM PDT THU OCT 9 2008 ...MUCH COLDER AIR WILL MOVE INTO SOUTHERN OREGON AND NORTHERN CALIFORNIA... CAZ080>082-ORZ021-023>026-100600- /O.CON.KMFR.FZ.W.0021.081011T0800Z-081011T1600Z/ /O.CON.KMFR.FZ.W.0022.081012T0800Z-081012T1600Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL OREGON COAST- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA... WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...COOS BAY... NORTH BEND...REEDSPORT...COQUILLE...ROSEBURG...SUTHERLIN... GREEN...GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD... ASHLAND 247 PM PDT THU OCT 9 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY... THE FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY AND ALSO FROM 1 AM TO 9 AM PDT SUNDAY. A COLD AIR MASS WILL MOVE INTO SOUTHERN OREGON AND NORTHERN CALIFORNIA FRIDAY. THIS COLD AIR MASS WILL REMAIN OVER THE REGION THROUGH SUNDAY MORNING. AT THE SAME TIME CLOUDS ARE EXPECTED TO DECREASE WITH FRIDAY NIGHT WEST OF THE CASCADES ALONG WITH DECREASING WINDS. THIS WILL ALLOW TEMPERATURES TO FALL OFF QUICKLY AFTER DARK. THE COLDEST TEMPERATURES WILL BE MOSTLY AWAY FROM THE COAST. LOW TEMPERATURES SATURDAY AND SUNDAY MORNING WILL BE IN THE MID 20S TO LOWER 30S IN THE VALLEYS OF THE WARNING AREA AND MOSTLY AWAY FROM THE COAST. TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 30S ALONG THE RIDGES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ PETRUCELLI
000 WWUS76 KMFR 100531 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1031 PM PDT THU OCT 9 2008 ...UNUSUALLY COLD AIR MOVING INTO SOUTHERN OREGON AND NORTHERN CALIFORNIA... CAZ080>082-ORZ021-023>026-101345- /O.CON.KMFR.FZ.W.0021.081011T0800Z-081011T1600Z/ /O.CON.KMFR.FZ.W.0022.081012T0800Z-081012T1600Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL OREGON COAST- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA... WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...COOS BAY... NORTH BEND...REEDSPORT...COQUILLE...ROSEBURG...SUTHERLIN... GREEN...GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD... ASHLAND 1031 PM PDT THU OCT 9 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY. UNUSUALLY COLD AIR WILL REMAIN OVER THE REGION THROUGH THE WEEKEND. AS CLOUDS AND WINDS DECREASE FRIDAY...THE STAGE WILL BE SET FOR FREEZING TEMPERATURES BOTH SATURDAY AND SUNDAY MORNINGS ACROSS THE VALLEYS OF SOUTHWEST OREGON. THE COLDEST TEMPERATURES WILL BE INLAND FROM THE COAST. YOU CAN EXPECT LOWS IN THE MID 20S TO LOWER 30S IN THE VALLEYS OF THE WARNING AREA. TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 30S ALONG THE RIDGES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ STAVISH
000 WWUS76 KMFR 101320 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 620 AM PDT FRI OCT 10 2008 ...UNUSUALLY COLD AIR MOVING INTO SOUTHERN OREGON AND NORTHERN CALIFORNIA... CAZ080>082-ORZ021-023>026-102130- /O.CON.KMFR.FZ.W.0021.081011T0800Z-081011T1600Z/ /O.CON.KMFR.FZ.W.0022.081012T0800Z-081012T1600Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL OREGON COAST- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA... WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...COOS BAY... NORTH BEND...REEDSPORT...COQUILLE...ROSEBURG...SUTHERLIN... GREEN...GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD... ASHLAND 620 AM PDT FRI OCT 10 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY. UNUSUALLY COLD AIR WILL REMAIN OVER THE REGION THROUGH THE WEEKEND. AS CLOUDS AND WINDS DECREASE FRIDAY...THE STAGE WILL BE SET FOR FREEZING TEMPERATURES BOTH SATURDAY AND SUNDAY MORNINGS ACROSS THE VALLEYS OF SOUTHWEST OREGON. THE COLDEST TEMPERATURES WILL BE INLAND FROM THE COAST. YOU CAN EXPECT LOWS IN THE MID 20S TO LOWER 30S IN THE VALLEYS OF THE WARNING AREA. TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 30S ALONG THE RIDGES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS76 KMFR 101551 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 851 AM PDT FRI OCT 10 2008 ...UNUSUALLY COLD AIR MOVING INTO SOUTHERN OREGON AND NORTHERN CALIFORNIA... ORZ021-110000- /O.CAN.KMFR.FZ.W.0021.081011T0800Z-081011T1600Z/ /O.NEW.KMFR.FR.Y.0025.081011T0800Z-081011T1600Z/ /O.CAN.KMFR.FZ.W.0022.081012T0800Z-081012T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 851 AM PDT FRI OCT 10 2008 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY... ...FREEZE WARNING IS CANCELLED... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY. THE FREEZE WARNING HAS BEEN CANCELLED. THE FREEZE WARNING HAS BEEN CANCELLED. UNUSUALLY COLD AIR WILL REMAIN OVER THE REGION TONIGHT. IN PARTICULAR...TEMPERATURES IN THE INTERIOR VALLEYS OF COOS COUNTY ARE EXPECTED TO FALL INTO THE LOW TO MID 30S TONIGHT AND AREAS OF FROST ARE EXPECTED BY SUNRISE SATURDAY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ CAZ080>082-ORZ023>026-110000- /O.CON.KMFR.FZ.W.0021.081011T0800Z-081011T1600Z/ /O.CON.KMFR.FZ.W.0022.081012T0800Z-081012T1600Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-CENTRAL DOUGLAS COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA... WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...ROSEBURG...SUTHERLIN... GREEN...GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD... ASHLAND 851 AM PDT FRI OCT 10 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY. UNUSUALLY COLD AIR WILL REMAIN OVER THE REGION THROUGH THE WEEKEND. AS CLOUDS AND WINDS DECREASE FRIDAY...THE STAGE WILL BE SET FOR FREEZING TEMPERATURES BOTH SATURDAY AND SUNDAY MORNINGS ACROSS THE VALLEYS OF SOUTHWEST OREGON. THE COLDEST TEMPERATURES WILL BE INLAND FROM THE COAST. YOU CAN EXPECT LOWS IN THE MID 20S TO LOWER 30S IN THE VALLEYS OF THE WARNING AREA. TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 30S ALONG THE RIDGES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ MWJ
000 WWUS76 KMFR 102053 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 153 PM PDT FRI OCT 10 2008 ...UNUSUALLY COLD AIR MOVING INTO SOUTHERN OREGON AND NORTHERN CALIFORNIA... CAZ080>082-ORZ023>026-111600- /O.CON.KMFR.FZ.W.0021.081011T0800Z-081011T1600Z/ /O.CON.KMFR.FZ.W.0022.081012T0800Z-081012T1600Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-CENTRAL DOUGLAS COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA... WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...ROSEBURG...SUTHERLIN... GREEN...GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD... ASHLAND 153 PM PDT FRI OCT 10 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY. UNUSUALLY COLD AIR WILL REMAIN OVER THE REGION THROUGH THE WEEKEND. CLEARING SKIES AND A COOL AIRMASS WILL SET THE STAGE FOR FREEZING TEMPERATURES BOTH SATURDAY AND SUNDAY MORNINGS ACROSS THE VALLEYS OF SOUTHWEST OREGON. EXPECT LOWS IN THE MID 20S TO LOWER 30S. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ ORZ021-111600- /O.CON.KMFR.FR.Y.0025.081011T0800Z-081011T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 153 PM PDT FRI OCT 10 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY. TEMPERATURES IN THE INTERIOR VALLEYS OF COOS COUNTY ARE EXPECTED TO FALL INTO THE LOW TO MID 30S TONIGHT AND AREAS OF FROST ARE EXPECTED TO FORM BY SUNRISE SATURDAY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ MWJ
000 WWUS76 KMFR 111033 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 333 AM PDT SAT OCT 11 2008 CAZ080>082-ORZ023>026-111600- /O.CON.KMFR.FZ.W.0021.000000T0000Z-081011T1600Z/ /O.CON.KMFR.FZ.W.0022.081012T0800Z-081012T1600Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-CENTRAL DOUGLAS COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA... WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...ROSEBURG...SUTHERLIN... GREEN...GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD... ASHLAND 333 AM PDT SAT OCT 11 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY. AN UNUSUALLY COLD AIR WILL REMAIN OVER THE REGION TODAY AND TOMORROW ... BRINGING UNUSUALLY COLD MORNING TEMPERATURES TO THE VALLEYS IN SOUTHWEST OREGON AND IN SISKIYOU COUNTY IN CALIFORNIA. TODAY...PARTLY CLOUDY SKIES COMBINED WITH THE COLD AIR WILL ALLOW TEMPERATURES TO LOWER TO INTO THE LOW 30S THIS MORNING WITH ISOLATED LOCATIONS DOWN INTO THE UPPER 20S. THEN...CLEARING SKIES COMBINED WITH THE CONTINUED COLD AIRMASS WILL ALLOW TEMPERATURES SUNDAY MORNING TO LOWER INTO THE MID 20S TO LOWER 30S. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ ORZ021-111600- /O.CON.KMFR.FR.Y.0025.000000T0000Z-081011T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 333 AM PDT SAT OCT 11 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. TEMPERATURES IN THE INTERIOR VALLEYS OF COOS COUNTY ARE EXPECTED TO FALL INTO THE LOW TO MID 30S THIS MORNING WITH AREAS OF FROST POSSIBLE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ CC
000 WWUS76 KMFR 111553 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 853 AM PDT SAT OCT 11 2008 CAZ080>082-ORZ023>026-121600- /O.EXP.KMFR.FZ.W.0021.000000T0000Z-081011T1600Z/ /O.CON.KMFR.FZ.W.0022.081012T0800Z-081012T1600Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-CENTRAL DOUGLAS COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA... WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...ROSEBURG...SUTHERLIN... GREEN...GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD... ASHLAND 853 AM PDT SAT OCT 11 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY. COLD AIR WILL REMAIN OVER THE REGION TONIGHT BRINGING A SECOND NIGHT OF WIDESPREAD FREEZING CONDITIONS TO THE WARNED VALLEYS. OVERALL...A DRIER AIRMASS AND REDUCED CLOUD COVER WILL PRODUCE MINIMUM TEMPERATURES RANGING FROM THE MID 20S TO LOW 30S TONIGHT...AND NEAR 32 IN DOUGLAS COUNTY...GENERALLY A FEW DEGREES COOLER THAN SATURDAYS MINIMUMS. TEMPERATURES ARE EXPECTED TO WARM ABOVE FREEZING BY MONDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ ORZ021-111700- /O.EXP.KMFR.FR.Y.0025.000000T0000Z-081011T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 853 AM PDT SAT OCT 11 2008 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. TEMPERATURES ARE EXPECTED TO GENERALLY RECOVER ABOVE 36 DEGREES BY 9 AM. $$ MWJ
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Oct 9, 8:55 AM PDT, 4 hours 34 minutes earlier.
Area forecast discussion, Oct 9, 8:55 AM PDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
855 AM PDT THU OCT 9 2008
.DISCUSSION...PRECIPITATION ASSOCIATED WITH A INCOMING SHORTWAVE
IS INCREASING ALONG THE COAST. RIGHT NOW MOST OF THE PRECIPITATION
IS JUST NORTH OF THE CWA...BUT THAT WILL CHANGE AS THE MORNING
PROGRESSES AND AS WE MOVE INTO THE AFTERNOON. MADE SOME
ADJUSTMENTS FOR THE ZONES MOSTLY TO REFLECT HIGHER POPS FOR THIS
AFTERNOON OVER THE HIGHER TERRAIN AND IN THE ROGUE VALLEY.
THE 12Z NAM AND GFS CONTINUE TO BE IN GOOD AGREEMENT WITH RESPECT
TO THE EVOLUTION OF THE UPPER LEVEL TROUGH THAT WILL MOVE IN TO
THE AREA THIS AFTERNOON AND TONIGHT. CURRENT VIS AND IR IMAGERY
SHOWS THE COLDER AIR OVER THE WATER AS EVIDENCED BY THE POPCORN
TYPE CLOUD FORMATION. THIS WILL MOVE INTO THE AREA TONIGHT THROUGH
FRIDAY WHICH WILL KEEP THE SHOWERS GOING.
&&
.AVIATION...THE LEADING EDGE OF AN UPPER LEVEL DISTURBANCE IS AT
THE COAST AND WILL MOVE INLAND DURING THE MORNING AND AFTERNOON.
THIS WILL RESULT IN INCREASING CLOUD COVER ALONG AND WEST OF THE
CASCADES. CIGS WILL LOWER SOME THIS AFTERNOON WITH MTNS
OCCASIONALLY BEING OBSCURED...BUT VFR CONDITIONS SHOULD BE THE
PREDOMINATE CONDITION WITH LOCAL MVFR CONDITIONS NEAR KRBG AND
KMFR THIS AFTERNOON. SHOWERS WILL DEVELOP LATE THIS MORNING AND
LAST INTO TONIGHT.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
ORZ024-ORZ025-ORZ026.
FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
ORZ024-ORZ025-ORZ026.
CA...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
CAZ080-CAZ081-CAZ082.
FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
CAZ080-CAZ081-CAZ082.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM
PDT SATURDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PDT SATURDAY
FOR PZZ350-PZZ356-PZZ370-PZZ376.
PETRUCELLIHazardous weather outlook, Oct 9, 3:52 AM PDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 352 AM PDT THU OCT 9 2008 CAZ080>082-ORZ024>026-100100- WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- 352 AM PDT THU OCT 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FREEZE WATCH IS IN EFFECT FOR LATE FRIDAY NIGHT THROUGH SATURDAY MORNING AND AGAIN FOR LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. SEE WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 3:33 AM PDT | Freeze Watch | MFR | Siskiyou | 10 hr |
| Oct 9, 3:33 AM PDT | Freeze Watch | MFR | Siskiyou | 10 hr |
| Oct 9, 1:29 PM PDT | Freeze Warning | MFR | Siskiyou | 68 hr |
Nearby
Freeze Warnings in Oregon, 2008Freeze Warnings in California, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.